# SDR QXEA2015092800518

- Difficulty date: September 29, 2015
- Submitted: October 5, 2015
- Operation: Air carrier
- Aircraft: N442QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4352
- Aircraft time: 11,179 hours, 11,812 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Air Filter
- Part number: P617649
- Condition: Odor
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

F/A REPORTS FUEL ODOR IN CABIN ROWS 12 AND AFT, STRONGER AFT ON CLIMBOUT.  ODOR DISSIPATED DURING THE FLIGHT.  C/W AIR CONTAMINATION CHECK LIST FORM 744.  NO FUEL AND OIL ODOR NOTED, ARRIVAL AT GATE.  INSPECTED AFT CARGO.  NO OIL, FUEL ODOR NOTED.  INSPECTED NR 1 & NR 2 ENGINE FOR LEAK. NO LEAK NOTED.  FOUND NR 2 ENGINE OIL LEVEL AT JUST ABOVE MAX HOT LINE.  REMOVED APPROXIMATELY 480 MIL OIL FROM NR 2 ENGINE. NOW OIL LEVEL IS BETWEEN MAX HOT LINE AND ADD 1 QUART LINE.  GROUND RUN NR 1 & NR 2 ENGINE IN RATING WITH INDIVIDUAL BLEED AND RECIRCULATING  FAN OFF AND ON. NO ODOR NOTED IN CABIN. C/W TROUBLESHOOTING COMMON SMELLS IN ACFT REF FIM MCN 62172-01 ISSUE NR 2, STEP 2A. C/W NR 1 & NR 2 ENGINE SMOKE OR OILY ODOR OR MIST IN THE CABIN FAULT ISOLATION REF FIM 71-00-00-810-817 PAR 1-4A(1).  NO CABIN CONTAMINATION NOTED. R & R RECIRCULATION FILTER REF AMM TASK 21-22-22-000-801, 21-22-22-400-801. CLEANED NR 1 & NR 2 ENGINE NACELLE SHUTOFF VALVE FILTER REF AMM TASK 36-11-00-100-801.  NO OTHER DEFECT NOTED.  RETURNED TO SERVICE.
